MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES
Model Number 42-9366
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 25 sep 2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a avanos medical inc.Product is defective or caused serious injury.Device not returned.
 
Event or Problem Description
It was reported that upon removal of the naso-jejunal (nj) tube from a patient in pediatric intensive care, it was noticed that the tube had broken, and part of the tube remained inside the patient.A procedure was performed to remove the broken piece of tube, and to re-pass a new nj tube.No further information provided.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.The device history record for lot 0202825895 was reviewed and the product was produced according to product specifications.All information reasonably known as of 09 nov 2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
One used sample was returned for evaluation.The sample was received in two pieces.The tubing was examined and found to have signs of damage.A split/tear was identified between 51-50cm marking.In this area, the tubing appeared to have expanded to form a balloon shape, which then burst axially causing a separation of the tube.The break points were viewed under 50x magnification.The distal end side exhibited a large amount of dried foreign material build up inside the tubing.The complaint is confirmed.No root cause was identified.However, per the instructions for use which accompany the device, vigorous syringe force should not be used to irrigate, administer liquids, or unblock the tube.All information reasonably known as of 15 nov 2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key7923858
Report Number9611594-2018-00156
Device Sequence Number13905134
Product Code KNT
UDI-Device Identifier20815149020666
UDI-Public20815149020666
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2022
Device Model Number42-9366
Device Catalogue Number104609100
Device Lot Number0202825895
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/10/2018
Supplement Date Received by Manufacturer10/16/2018
11/12/2018
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date11/09/2018
11/20/2018
Patient Sequence Number1
Patient Age5 MO
Patient Weight5